Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
178 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes abdominal pain,nausea,bloating and loss of weight?

Dear doctor,

I'm a 50 yr old male, 1m78 height and weight dropped
from 72 kg to 55 kg in the last 4 months.
I hope you will be so kind to read my entire disease
report as I'm really desperate because I'm feeling
extremely sick for four months now and I have the impression
that our small local Belgian clinics and their doctors are
limited in their knowledge compared to what I read from USA healthcare online.

I have a 30 yr history of taking pain medications, (mainly paracetamol and
codein) sleep medication, (bromazepam, flunitrazepam, zopiclone)
anxiety medication (alprazolam, dixyrazin and similar drugs) and
stomach acid medication (cimetidine, omeprazole and others)
I consumed excessive amounts of alcohol between my 15 and 22 years of age,
then 18 years not a single drop of alcohol and now since ten years again
excessive amounts of alcohol all in combination with the above mentioned
medications.

Mid may 2011 I woke up feeling extremely sick, the symptoms were severe,
never had a condition that even came close to this :
Extreme diziness and nauseous, could barely stand on my legs, agitated,
rapid heart beat, bloodpressure 17/11, difficulty speaking and swallowing,
unbearable bloating in the upper stomach area, very pale diarrhea about 7 times/day,
severe pain in the right abdomen, the liver/galbladder area, (this I had already for a few days)
total impotence/lack of sex-drive, on/off going tinitus/echoing in right ear,
pression on both ears, severe headache, blurry vision, total confusion, desorientation..

Taking a paracetamol-codein painkiller seemed to aggrevate the condition even
more as I felt obviously worse and the liverpain clearly seemed to radiate out
to my right leg after intake of a pain killer.
So I stopped the painkillers immediatly and also the sleep and anxiety medication
with the exeption of 3mg bromazepam and 40 mg omeprazole daily
and of course total abstinence from alcohol.

My general practice doctor gave me an injection with metoclopramide wich brought
clearly some relief, only to a certain level nevertheless.
The following week I had several more injections with metoclopramide as it was
the only medication that brought some relief for a maximum of half a day.
The pale diarrhea lasted for more than 10 days and during that same period
I was unable to eat as it worsened the bloating so much that it became unbearable.
After about ten days the diarrhea gradually stopped and whitin the folowing
weeks the stools became darker but remained greasy/sticky and kept floating in the toilet.
My appetite also increased slowly to a more or less normal level, but my weight
dropped continuously and remains now stable at 54-55 kg (BMI = 17,60)

A gastro-enterologist and a neurologist did the following investigations :

Blood test, deviating values : (ranges included)
AST 43 (ALT 123 (GGT 120 (10-49)
Albumin 53.9 (35-52)
White blood count 11630 (4300-11000)
Bilirubin direct 0.4 (Bilirubin total 1.4 (Immuno Globulin M 910 (50-300)
Lipase 72 (Cholesterol 244 (Other minor deviations in Monocytes, granulocytes, MCH, Lipase.

I have to mention that in the last 15 to 20 years on every blood-test
the inflammation values as sedimentation and CRP are elevated to
approx. 4 to 5 times the max. value and the IGM between 3 and 5 times
the max. value and bilirubin on the upper edge or approx 40% higher.
Also in the last 10 years since I started drinking again there were
always elevated AST-ALT-GGT levels, once even more than ten times
the max value, besides elevated lipase and amylase values.

Ultrasound abdomen :
Fatty liver
A few bigger gallstones in the gallbladder.

CT-scan abdomen :
Minor inflamed gallbladder

MR scan pancreas : (Had acute alcoholic pancreatitis in 2009)
Benign calcifications of the pancreatic ducts
Spasms of the pancreatic ducts

MR scan brain :
No abnormalities

EEG :
No abnormalities except beta activity in front.

Ultrasound duplex cervical :
No abnormalities

RX Thorax :
Lungemfysema (I'm a smoker)

Endoscopy stomach and part of small intestine :
Esophagus reflux grade B
Normal stomach mucosa, no giardia or celiac in biopts.

Colonoscopy :
No IBD

Triglycerides absorbtion test :
Normal

Mid july my condition seemed to improve after a ten days
antibiotic treatment, diziness and nausea were better but still
continuous weight loss, extreme fatigue, can sleep for a max.
of 3-4 hours a night and taking only 3 or 6 mg of bromazepam
felt as if I took the whole box.

On august 8th I had a coloscopy of the large bowel under
complete sedation with the narcotic propofol.
That same evening I became once again very ill, excruciating pain
in my back on the right side especially where the liver/gallbladder is located
but spreading to my whole back and also on the left side.
The 3 days following my sexual potence was enormous despite I felt
extremely sick, couldn't eat because of stomach bloating, very dizzy
an nauseous, like drunken, difficulty speaking the first days and again
only metoclopramide braught a little relief and paracetamol worsened it.

Had immediatly another blood test were all liver, pancreas and inflammation
values were normal.
My gastro-enterologist (still awaiting the pancreas test and thinking
of chronic pancreatitis) advised me to eat as much as I can and taking
Creon pancreas enzymes.

Begin september the results of my pancreas triglycerides absorbtion test came in negative
but my gastro-enterologist is on holliday now for a prolonged period.

Meanwhile my condition worsened and more and more I can't walk straight
anymore because of diziness and nausea, total confusion and fatigue.
Also I have extreme nightsweats now, when I fall asleep my body makes sometimes
unvoluntairy movements, I have to urinate alot day and night (approx 20 times in 24 hrs)
total sexual impotence, most of the days I cannot drive with my car.

Mid september my general practice docter prescribed me antibiots again in
a desperate attempt to make it bearable for me.
Today september 22 the antibiotics making it just bearable to live, but no more.
The nightsweats and the frequent urination is improved with the antibiotics.
I can eat fairly well most of the days but after a meal it makes me
nauseous and dizzy, in the early evening hours I get so tired that I cannot
stay awake and fell asleep sitting in the couch.
I also get more and more mentally confused and taking part of a conversation
is getting difficult for me, not only due to the confusion but also I'm
feeling irratable as people speak to me.
Blood pressure is always elevated on wake up to 15/10 or 16/11 and in the evening
it always drops to 10/6 or lower.
Hartbeat is 70-90 in the morning and drops to 55 in the evening.

Meanwhile I learned about a condition called 'Hepatic encephalopathy' as a complication
of liver cirrhosis were all of these symptoms are matching mine.
Can it be that I have liver cirrhosis or what do you think ?
I would be gratefull if you could give me your opinion on this condition
as it is impossible for me to go one like this any further and I'm stuck
because no doctor here seems to be able to help me or even correctly diagnose me.
And only mid october I have an consultation in a more advanced clinic in Brussels.

Thanks in advance,
friendly greetings,
Fred
YYYY@YYYY
Fri, 24 Nov 2017
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,   ,   ,  
Medical Topics
General Surgeon 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

Basically, it is the pyramid of symptoms which needs to be addressed in corelation with the reports received till date for the diagnosis of the condition, and decide the future plan of proper management of this condition.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Bhagyesh V. Patel
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

What are the reasons which cause hair loss

Recent questions on  Stomach bloating

doctor1 MD

Hi Doctor, I m Chandra Reddy from Bangalore India. I have been suffering with stomach bloating, flatulence and tightness since three weeks. I...

doctor1 MD

Hi I am 39 yrs old female with 2 children 11 and 8 yrs old .from last 1.5 years I am suffering from severe gas ,acidity ,stomach bloating ,pain in...

doctor1 MD

hi. Other day i was sitting on the toilet, while i was urinating i sat backwards with my penis angled towards me, all of a sudden i had terrible...

doctor1 MD

ok i been to doctors done alottt of test and nothing no one could find a problem to my well frustrating situation i have been having this problem...

doctor1 MD

Hi , I would like to know how much effective & safe is Simethicone chewable tablets for severe Bloating?

doctor1 MD

This is XXXXXXX 28 Years old and would like to describe the events to you. Please share you expertise as i am very worried. On night 15 XXXXXXX 17...

doctor1 MD

I have been urinating more, and feeling the need to urinate. When I go, I actually have to go. Im not convinced its an STI because there is no...